MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA CLOSED IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA CLOSED IV CATHETER; INTRAVASCULAR CATHETER
Model Number 383579
Medical Device Problem Codes Leak/Splash (1354); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 1 bd nexiva closed iv catheter had tubing separation.The following information was provided by the initial reporter : the user reported that an rn started an iv for a patient and the plastic tubing separated from the winged portion of the iv hub and it detached after pulling back to retract the needle.The rn reported that blood starting pouring out of the small port to the right of the hub.Date of event : (b)(6) 2022.Sample availability : available.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d9: device available for eval yes, d9: returned to manufacturer on: 29-mar-2022.H6: investigation summary a device history record review was completed for provided material number 383579 and lot number 1293719.The review did not reveal any detected abnormalities during the production process that could have contributed to the reported defect and all quality tests were found to be within specification.To aid in the investigation of this issue, the affected sample was returned for evaluation by our quality engineer team.Through examination of the sample, disconnection of the tubing was observed and we were able to detect a lack of dispensing adhesive on the tube component.The assembly process for this product is carried out manually with an evaluation for correct assembly performed.A tug test inspection is performed by the operator to ensure that the product meets acceptance criteria.Although we were unable to identify any documented issues during the production and inspection processes, we have concluded that this incident resulted due to a lack of adhesive and an incorrect performance of the tug test during the manufacturing process.H3 other text : see h10.
 
Event or Problem Description
It was reported that 1 bd nexiva closed iv catheter had tubing separation.The following information was provided by the initial reporter : the user reported that an rn started an iv for a patient and the plastic tubing separated from the winged portion of the iv hub and it detached after pulling back to retract the needle.The rn reported that blood starting pouring out of the small port to the right of the hub.Date of event : (b)(6)2022.Sample availability : available.

Brand Name
BD NEXIVA CLOSED IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14073380
Report Number1710034-2022-00179
Device Sequence Number2632226
Product Code FOZ
UDI-Device Identifier00382903835799
UDI-Public00382903835799
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model Number383579
Device Catalogue Number383579
Device Lot Number1293719
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2022
Supplement Date Received by Manufacturer05/04/2022
Initial Report FDA Received Date04/11/2022
Supplement Report FDA Received Date05/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown